Wyoming, 2011High Wind in Wyoming, November 22, 2011
November 22, 2011 · NWS CYS · 8 events in 3 counties and zones
Strong winds aloft and a tight surface pressure gradient produced strong and gusty southwest winds along the Interstate 25 and 80 wind corridors in southeast Wyoming.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds aloft and a tight surface pressure gradient produced strong and gusty southwest winds along the Interstate 25 and 80 wind corridors in southeast Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 22, 2:05 AM MST, 10 minutes earlier.
Area forecast discussion, Nov 22, 2:05 AM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
205 AM MST TUE NOV 22 2011
.SHORT TERM...TODAY THROUGH THURSDAY...QUIET WEATHER EXPECTED THIS
WEEK AS MODELS CONTINUE TO SHOW A RIDGE OF HIGH PRESSURE BUILDING
INTO THE CENTRAL AND NORTHERN ROCKIES AND GREAT PLAINS. CURRENT
KCYS RADAR LOOP CONTINUES TO SHOW SOME LIGHT SNOW SHOWERS ACROSS
THE HIGHER PEAKS OF THE SNOWY AND SIERRA MADRE RANGE EARLY THIS
MORNING AS A QUICK MOVING UPPER LEVEL TROUGH PUSHES EASTWARD INTO
THE CENTRAL AND SOUTHERN PLAINS. EXPECT SKIES TO CLEAR IN THE NEXT
FEW HOURS AS DRIER AIR AND SUBSIDENCE IMPACT THE AREA TODAY. THE
ONLY MINOR FORECAST CONCERN THROUGH THURSDAY IS GUSTY WINDS ACROSS
SOUTHEAST WYOMING...ESPECIALLY ACROSS THE WIND PRONE AREAS ALONG
I25 AND I80. WIND GUSTS FROM THE WEST OR SOUTHWEST OF 55 MPH ARE
LIKELY TODAY...AND WEDNESDAY/THURSDAY MORNING BETWEEN RAWLINS AND
LARAMIE...AND ALSO NORTH OF CHEYENNE NEAR WHEATLAND. GUSTS UP TO
45 MPH ARE POSSIBLE OUTSIDE THESE WIND PRONE AREAS TODAY...WITH
WINDS WEAKENING SLIGHTLY INTO THURSDAY. TEMPERATURES WILL WARM
INTO THE UPPER 50S AND 60S EAST OF THE LARAMIE RANGE AS A RESULT
OF THE WARM DOWNSLOPE WINDS WEDNESDAY AND THURSDAY...WITH 40S AND
LOW 50S WEST OF THE LARAMIE RANGE. LOW TEMPERATURES WILL BE
RELATIVELY MILD AS WELL...EXCEPT FOR THE MORE SHELTERED VALLEYS
WHICH WILL REMAIN IN THE 20S. KEPT POP NEAR ZERO INTO THURSDAY BUT
INCREASED WINDS IN THE WIND PRONE AREAS.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...
OUT OF PHASE UPPER TROF WILL SWING ACROSS THE NORTHERN AND
SOUTHERN ROCKYS LATE THURSDAY NIGHT AND FRIDAY WITH THE CWA SEEING
THE EFFECTS MAINLY FROM THE NORTHERN SYSTEM. AN INITIAL COOL FRONT
WILL SWEEP ACROSS THE CWA EARLY FRIDAY WITH A STRONGER PUSH OF
COOLER AIR MOVING IN FRIDAY NIGHT ALONG WITH WIDELY SCATTERED SNOW
SHOWERS...MOST NUMEROUS OVER THE MTNS. CLEARING AND COOL WEATHER
FOR SATURDAY THEN WARMING SUNDAY AS UPPER RIDGE BUILDS AND MOVES
ACROSS THE REGION. RIDGE THEN WEAKENS NEXT MONDAY AS NEXT
SHORTWAVE MOVES OVER THE PACIFIC NW INTO THE NORTHERN ROCKYS. GFS
STRONGER WITH THIS SYSTEM WHILE LATEST ECMWF SOMEWHAT FLATTER.
WILL LEAN TOWARDS THE WEAKER ECMWF SOLUTION FOR NOW WITH SOME
MINOR COOLING FOR MONDAY ALONG WITH QUITE BREEZY CONDITIONS.
&&
.AVIATION...12Z TAFS...
VFR OVER ALL TERMINALS TODAY AND TONIGHT WITH SOME HIGH CLOUDS
PASSING ACROSS. SOME HIGHER MTN OBSCURATION MAINLY THIS MORNING.
AREAS OF GUSTY WINDS MAINLY TODAY OVER AND NEAR THE MTNS OF SE
WYOMING.
&&
.FIRE WEATHER...WARM AND DRY CONDITIONS ARE EXPECTED THROUGH THE
END OF THIS WEEK. WESTERLY WINDS WILL BE GUSTY AT TIMES THROUGH
THIS WEEK AS WELL...WITH THE STRONGEST WINDS EXPECTED ON FRIDAY.
HUMIDITIES ACROSS PLAINS WILL DROP TO THE LOW TO MID 20 PERCENTS
FOR WEDNESDAY AND THURSDAY...WITH UPPER TEENS POSSIBLE IN THE LEE
OF THE LARAMIE RANGE ACROSS SOUTHEAST WYOMING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...RE
Hazardous weather outlook, Nov 21, 8:04 PM MST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
804 PM MST MON NOV 21 2011
WYZ101>119-221300-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
804 PM MST MON NOV 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
LIGHT SNOW SHOWERS WILL CONTINUE OVER THE SNOWY AND SIERRA MADRE
RANGES. AN ADDITIONAL INCH OR TWO OF SNOW IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
CAN BE EXPECTED IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE
THROUGH FRIDAY. HIGHER WINDS SPEEDS WITH GUSTS APPROACHING 60 MPH
WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT...WHEN THE NEXT PACIFIC
COLD FRONT MOVES THROUGH. THERE WILL ALSO BE CHANCES FOR RAIN AND
SNOW AT THAT TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-221300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
804 PM MST MON NOV 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
JAMSKI
High Wind, North Snowy Range Foothills
- When
- November 22, 2:15 AM MST to 3:30 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Arlington measured sustained winds of 40 mph or greater.
High Wind, North Snowy Range Foothills
- When
- November 22, 7:10 AM MST to 8:10 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Arlington measured sustained winds of 40 mph or greater, with a peak gust of 58 mph at 22/0735L.
High Wind, North Snowy Range Foothills
- When
- November 22, 12:01 PM MST to 3:41 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Foote Creek near Arlington measured sustained winds of 40 mph or greater, with a peak gust of 65 mph at 22/1326L.
High Wind, North Snowy Range Foothills
- When
- November 22, 1:16 PM MST to 2:41 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Elk Mountain measured sustained winds of 40 mph or greater, with a peak gust of 60 mph at 22/1341L.
High Wind, North Snowy Range Foothills
- When
- November 22, 2:00 PM MST to 5:40 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT site at Arlington measured sustained winds of 40 mph or greater, with a peak gust of 63 mph at 22/1520L.
High Wind, South Laramie Range
- When
- November 22, 2:27 PM MST to 5:02 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT site at Vedauwoo measured sustained winds of 40 mph or greater, with a peak gust of 58 mph at 22/1527L.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 22, 2:40 PM MST to 5:05 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT site at Bordeaux measured sustained winds of 40 mph or greater, with a peak gust of 69 mph at 22/1515L.
High Wind, South Laramie Range
- When
- November 22, 5:55 PM MST to 6:00 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT site at Pumpkin Vine measured gusts of 58 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Mississippi, November 22, 2011$755,000 · 75 kt wind · 11 events
- Flooding in West Virginia, November 22 to 23, 2011$400,000 · 12 events
- Flooding in West Virginia, November 22 to 23, 2011$210,000 · 7 events
- Winter Storm and Winter Weather in Vermont, November 22 to 23, 2011$100,000 · 16 events
- Flooding in Ohio, November 22, 2011$95,000 · 3 events
- Flood in Pennsylvania, November 22 to 23, 2011$100,000 · 1 event
- Winter Storm and Winter Weather in New York, November 22 to 23, 2011$60,000 · 7 events
- Damaging Wind in Georgia, November 22, 2011$50,000 · 52 kt wind · 1 event
- Flooding in Ohio, November 22 to 23, 2011$30,000 · 2 events
- Winter Storm in New York, November 22 to 23, 2011$20,000 · 2 events
- Winter Weather in New York, November 22 to 23, 201116 events
- Flooding in Pennsylvania, November 22 to 23, 20117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350449, 350450, 350453, 350452, 350451, 350455, 350448, 350454.